Anyone experienced bad acne while taking collagen/biotin??


Online Test For Skin Picking Disorder

Find Out The Severity of Your Symptoms With This Free Online Diagnostic Tool

avatar

October 29, 2017

I know this has been years since the post was made but yes! Anytime I take collagen supplements I get deep hormonal acne around my jaw line and chine. You don't find a lot of ready information about this but it does happen and can be a cause for acne if you all of a sudden developed it once you started taking collagen.
avatar

October 29, 2017

Biotin causes an increase in acne. It's a well known side effect of taking it.
avatar

November 24, 2017

I have ended up here because I'm looking for info on collagen supplements causing acne. I don't suffer from acne at all and both times I have tried collagen, I have developed deep cystic pimples. I would love to know what causes that to happen and odd that everything about collagen seems to say the opposite is true.
avatar

November 24, 2017

Biotin doesn't cause the acne for me as I have taken biotin with no issue. But anytime I do collagen in bovine it happens. Same goes with eating a lot of cheese and drinking milk. This may be specific to me but I have done various elimination diets to find the cause. Each time it was the college supp.
avatar

February 02, 2018

Yes i had the same problem!!!! I started taking the collagen with vitamin C and now i have pimples all over my face and neck!!! I never had acne like this... how long will this take b4 it goes away?
avatar

April 08, 2018

I have been taking marine collagen for around one month and also developed really bad deep spots that are quite painful. What is frustrating is that my skin is noticeably softer - just more spotty! I was hoping it might improve after 3 months but it doesn’t sound promising....I’ll keep going for a bit longer
avatar

June 26, 2018

Me too. Started taking a collagen peptides supplement, made from bovine collagen, and I'm getting deep painful cysts on my jawline and chin. I don't breakout like this. I have maybe gotten 3 or 4 cysts like this in my life. Now I have 3 on my face at the same time. My supplement doesn't contain biotin, but I've been taking that for over a year with no issues. It the collagen. I'm just going to stop because most evidence suggests there's no benefit to skin, nails, or hair anyway. You're better off taking vitamin c, silica, and biotin. I believe your body uses all these in the production of collagen.
avatar

July 28, 2018

I thought I was crazy. I recently started taking collagen supplements and developed deep cystic acne. I mean huge on my check and neck, it is terrible. I stopped taking the collagen thinking that is the only thing I have done differently. I have not developed any new bumps, but seems slow going to go away. Vitamin C (high doses) also gives me cystic acne.
avatar

March 06, 2019

When I was taking Vital Proteins bovine collagen peptides I got horrific deep cystic acne on my neck and jawline. It was painful and super ugly. It lasted long after I stopped taking the collagen and I had to go to a dermatologist to get rid of it. She prescribed a low dose of an antibiotic and a retinoid cream and that took care of it almost instantly. It’s a bummer about the collagen because I’ve taken it in the past (Neocell Super Collagen I got at Whole Foods) and gotten amazing results—glowing, radiant skin. I wish I knew what it was that caused the deep cystic jawline/neck acne. My assumption is that it comes from hormones present in the cow. I wish there were more info available on this super unfortunate phenomenon.
avatar

May 02, 2019

I started using collagen 100% pure hydrolysed powder in order to achieve healthy glowing skin but i got the contrary! Whenever i use it i have outbreaks on my cheeks with red and painful acne! Definitely not recommending it!
avatar

June 04, 2019

i bought and started taking collagen+c in october 2018, took it as directed for the 4 month supply. i broke out in sore swollen pussy acne around my chin, mouth, and eyes . it is now 4 months since i finished taking it and am still breaking out and have even developed blood shot eyes that matter all the time. eye dr. says no sign of infection just allergy. i don't know if the eyes are affected by collagen+c. has anyone found a way to get this collagen OUT of my system fast. please help. thank you ruth dupuis. please respond right away.